# SDR BIER20180711001

- Difficulty date: July 5, 2018
- Submitted: July 11, 2018
- Operation: General aviation
- Aircraft: N8143D
- Make and model: Cirrus SR22
- Aircraft serial: 0678
- Aircraft time: 1,178 hours
- Engine: Cont IO550N
- Engine time: 1,178 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 5345 · Fuselage, Equipment Attach Fittings
- Part: Bracket
- Part number: 16678001
- Part serial: NA
- Condition: Cracked
- Location: Tail Weight
- Part time: 1,178 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS CONFIGURED WITH NOSE IN THE AIR (NOSE STRUT WAS REMOVED FOR REPAIRS), TAIL WAS SECURED WITH TAIL TIE-DOWN WEIGHT AS PER CIRRUS SR22 M/M. AIRCRAFT WAS RESTING WITH BOTH MLG WHEELS ON THE GROUND AND CHOCKED. NO MAINTENANCE PERSONNEL WERE WORKING THE AIRCRAFT AT THE TIME OF THE INCIDENT. THE AFT TIE DOWN BRACKET P/N 16678-001 FAILED AND THE AIRCRAFT BROKE LOOSE FROM THE AFT TIE DOWN WEIGHT. THE NOSE OF THE AIRCRAFT FELL TOWARDS THE FLOOR AND TWO OF THE THREE PROPELLER BLADES STRUCK THE FLOOR AND WERE DAMAGED. NEITHER DID THE ENGINE MOUNT OR ENGINE MADE CONTACT WITH THE GROUND. BLADE # 1 HAS ABRASIONS ON LEADING EDGE. BLADE # 2 HAS A BENT BLADE TIP. BLADE # 3 DOES NOT HAVE ANY DAMAGE. INSPECTION OF THE FAILED AFT TIE DOWN BRACKET P/N 16678-001 REVEALS THE TIE DOWN BRACKET HAS MADE CONTACT WITH THE GROUND AT SOME TIME IN ITS PAST AND THE TIE DOWN BRACKET WAS GROUND DOWN FROM SURFACE CONTACT WITH PAVEMENT. THE FAILED TIE DOWN BRACKET FAILED/CRACKED AT THE DAMAGE AREA ON THE BOTTOM OF THE AFT TIE DOWN BRACKET. PROPELLER AND ENGINE WILL BE REMOVED AS PER OEM INSTRUCTIONS FOR PROPER INSPECTION AND REPAIRS.
